Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

von Neumann algebras which are second dual spaces


Author: Cho-Ho Chu
Journal: Proc. Amer. Math. Soc. 112 (1991), 999-1000
MSC: Primary 46L10; Secondary 46B10
DOI: https://doi.org/10.1090/S0002-9939-1991-1068117-3
MathSciNet review: 1068117
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A $ \sigma $-finite von Neumann algebra is a second dual if and only if it is atomic.


References [Enhancements On Off] (What's this?)

  • [1] J. Anderson and J. Bunce, A type $ {\text{I}}{{\text{I}}_\infty }$ factor representation of the Calkin algebra, Amer. J. Math. 99 (1977), 515-521. MR 0454668 (56:12917)
  • [2] C.-H. Chu, A note on scattered $ {C^ * }$-algebras and the Radon-Nikodym property, J. London Math. Soc. 24 (1981), 533-536. MR 635884 (82k:46086)
  • [3] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys, vol. 15, Amer. Math. Soc., Providence, R.I., 1977. MR 0453964 (56:12216)
  • [4] A. Pelczynski, On Banach spaces containing $ {L_1}(\mu )$, Studia Math. 30 (1968), 231-246. MR 0232195 (38:521)
  • [5] H. P. Rosenthal, On injective Banach spaces and the space $ {L^\infty }(\mu )$ for finite measures $ \mu $, Acta Math. 124 (1970), 205-248. MR 0257721 (41:2370)
  • [6] S. Sakai, A problem of Calkin, Amer. J. Math. 88 (1966), 935-941. MR 0208399 (34:8209)
  • [7] A. I. Shtern, Second dual of a von Neumann algebra, Funktsional. Anal. i Prilozhen. 16 (1982), 90. MR 659179 (83k:46048)
  • [8] M. Takesaki, Theory of operator algebras I, Springer-Verlag, Berlin, 1979. MR 548728 (81e:46038)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10, 46B10

Retrieve articles in all journals with MSC: 46L10, 46B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1068117-3
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society